Ibuprofen vs naproxen vs aspirin

Common Questions and Answers about Ibuprofen vs naproxen vs aspirin

ibuprofen

NSAIDs reduce the effectiveness of platelets, so ibuprofen, aspirin, and naproxen are out. But acetaminophen has no effect on platelets, so I wonder why the warning?
My dr also told me to take ibuprofen but I didn't take near that many in one given day. And yes,,,that many vs a couple of pain pills,,,,I would say pain pills would be better if you had to choose. I would try to take 2 ibuprofen in morning and that would help relieve some of that achy feeling but wouldn't take anymore until later at night and only if it was a bad day.
I would continue omeperazole (Prilosec) for now, adhere to anti-reflux measures, analyze your diet for offending foods (caffeine, spicy foods, chocolate, onions, tomatoes, peppermint, citrus drinks), avoid all aspirin and non-steroidal anti-inflammatory drugs (such as naproxen, ibuprofen) and wait to see what the endoscopy shows. If you have evidence of Helicobacter pylori infection, I generally will recommend treatment. Although it may not relieve your symptoms, it's worth a try.
All Moderators and Dr. Murphy: Please pass along to management and Doctor/Expert Murphy what a NEED this forum meets!!! It gives people like me the chance to get another opinion regarding "nagging" questions that aren't quite "settled" in our minds. Dr.
Similarly, in an analysis of patients with and without chronic liver disease (hepatitis B or C infection, more than 5 alcoholic drinks per day, or suspected nonalcoholic steatohepatitis), aspirin but not ibuprofen was consistently associated with lower stages of fibrosis. For patients with or at risk for liver disease, compared with those without risk factors, there was about a 5-fold increase in the negative coefficient for the interaction between aspirin use and liver fibrosis.
Silent ulcers are more common in older adults, people who have diabetes, or people who use nonsteroidal anti-inflammatory drugs (NSAIDs), such as aspirin, ibuprofen (Advil), or naproxen (Aleve). Complications of an ulcer include bleeding, perforation, penetration, or obstruction of the digestive tract. Complications can happen in both silent ulcers and ulcers that cause symptoms.
Depending upon the stage of your liver disease you should only take over the counter analgesics such as Tylenol, ibuprofen, Naproxen and non-steroidal anti-inflammatories (NSAIDs) for aches and pains. If you have cirrhosis you should only take Tylenol up to a max dosage of 2 gram per day to avoid liver damage. Other drugs can cause life-threatening complications. Your doctor or your research has given you much false information about the proper treatment of hepatitis C.
I would continue omeperazole (Prilosec) for now, adhere to anti-reflux measures, analyze your diet for offending foods (caffeine, spicy foods, chocolate, onions, tomatoes, peppermint, citrus drinks), avoid all aspirin and non-steroidal anti-inflammatory drugs (such as naproxen, ibuprofen) and wait to see what the endoscopy shows. If you have evidence of Helicobacter pylori infection, I generally will recommend treatment. Although it may not relieve your symptoms, it's worth a try.
A recent trial government trials that shows after clopidogrel (plavix) discontinuation patients receiving drug-eluting vs bare-metal stents experienced higher rates of death and MI (4.9% vs 1.3%, respectively). These results have created uncertainty regarding the minimal necessary duration of antiplatelet therapy after drug-eluting stent implantation.
Tell your doc how often you are taken the Ibuupropen, and that you tried Naproxen and aspirin and now when you take them they are causing you chest pains. Now, he will try to say it is your stomach, but tell him it feels like a heart attack. Simple! NSAID Allergy. I have it which sucks by the way. If they try to give you Ultram, don't take it either, it lowers the threshold for seizures and othe things do too and you might not know which or what. You can take that for experience.
Have you exhausted therapeutic doses of several NSAID drugs? These are drugs like aspirin and ibuprofen and they work surprisingly well, as well as codeine in some cases if they are dosed properly and dosed to effect. There are many, many alternatives and [don't throw things at me] but I am knowledgeable about this class of drugs. They do not cause dependency and tolerance does not build up with this class of drugs. There are even alternatives if you have active peptic ulcer disease.
NSAIDs are acetaminophens, right? Do they include Ibuprofen and Aleve class pain meds (I forget he tech name) drug? Yes, I will have to wait and I think my liver is in good shape. My doctor said I have some scarring but not much. Again, I can just thank GOD because I do not know why. I eat well, and do not drink alcohol (since I was diagnosed in 1994.
However, 5 minutes later it happened again and I repeated with another water bottle. My husband also brought me a few aspirin (just in case). It's been about 40 minutes now and I have a migraine (I had a persistent headache a few hours ago). Also, earlier this evening, I noticed my lips were very dry. (So I suspect dehydration.) I do not have any reflux and rarely need an antacid.
She said to take Ibuprofen and ice the arm. Well I tried that and would not like to be on Ibuprofen daily. I am 50 years old, relatively healthy and have not been on medication. Since this happened, my blood pressure has jumped up and I am on blood pressure medicine daily. I am also in pain and am limited with my right arm movement. The pain started the night I received my yearly flu shot.
I was truly not attempting to be negative or non-supportive of anyone's 'choice' -- I too believe it is a very very personal thing as to treatment options, meds vs. procedures, etc -- faith in doctors, second opinions, research.......... I am not judging anyone. I was just trying to make the point of 'listening' to your heart/body and react as needed.
I do and when i bite down on the affected areas when they are not flared and move my teeth around I hear like sound that i can only compare to that of dragging something through gravel vs non affected areas that have a more smoothy leathery sound. Anyway i hope i didn't confuse anyone. I personally think that it is a combination of diet, allergens and washing hands too much. I wash them like 10 times a day or more. Hope this helps someone. Ive just learned to live with the problem.
There were a couple of weeks where I wasn't sucking down Ibuprofen but for the most part, I am constantly on pain medicine of some sort for the cramps. BM and gas also cause horrible cramps for some insane reason. The cramps, while I have never had a child, at times feel like it HAS to feel like it does to have a kid - It's beyond belief excruciatingly horrible. Boyfriend said he could feel the string.
I have been on naproxen, on Flexeril and that's it. Neither helped very much. I have been to another chiropractor, who did order an x-ray. He said something about deterioration of the spine and told me I must come for treatments for a long time. My whole upper body had started to twist a bit, as I tensed up from the pain and he said he could fix that. Well, I did go three times weekly for about six months.
the mri scan looks at the brain in detail, csf,sulcus, deviation any masses,changes,edema,fluid, old vs new cva, its amazingly detailed. if you had a mass,bleed, a developing aneurysm it would have picked it up. so iwouldnt worry about that.
Anyway, long story short, I went, he sent me for an MRI and physical therapy and prescribed a muscle relaxer in addition to Naproxen. The MRI showed I have cervical spondylosis, which is like arthritis of the spine, and there is a herniated disk pressing on a nerve root that goes to the places I'm having pain. I'm still in the process of seeing if physical therapy will help - they give you exercises to strengthen the muscles around the joints so there will be less stress on the joints.
I have been taking Topamax for about eight months as an appetite suppressant.I was also taking Naproxen for joint pain which I discontinued in August. Hair loss can also be a side effect of this drug! My dermatologist confirmed my fears two days ago that my hair is "shedding". I am very depressed. I was not sure what was causing it. I have been very careful to get enough protein and vitamins in my diet. And actually the way I have lost the 50 lbs.
as if there is a knot forming there and I've taken aspirin to try to help the inflammation and pain. I go to a chiropractor for regular adjustments and it seems to help some. Right now I am in pain sitting here at work. I am going to a massage therapist starting Tuesday. It is one of the benefits here at my work. $15 for 15 minutes so I can easily do this during my lunch break. I think a lot of it is from me always carrying everything on my left side. My granddaughter, my purse, whatever.
MedHelp Health Answers